Apologies if this subject covered before but as a newbie to this forum I wondered about other's experience of quitting using Champix. I quit using them last year but started up again after 5 months (I know I know). However, no side effects at the time.

Quit again 4 months ago and because I was getting depressive side effects I stopped the Champix after 5 weeks but have still not smoked & honestly don't think I will. The problem is that for over 2 months now I've felt really low - not suicidal but unable to get any pleasure out of anything and definitely not a lot of fun to live with.

I've never had any history of depression, always been fairly laid back so I didn't expect this.

Has anyone experienced similar feelings with or without Champix - need to know I'm not on my own on this one.

6 Replies

  • Not felt suicidal or anything but bloated. I have been on them for 6 weeks now and am going down to the half dosage as I cannot stomach the sickness. If you feel too depressed go and see your doctor and tell him. Also there is a Champix forum you can join

    good luck

  • It's a long time post-any kind of medication for it to be affecting you like that, I'd say, though I'm by no means an expert on champix.

    In fact four months down the line I wonder how much of the depression is to do with your quit at all. Have there been other major changes in your life that might affect you?

    My advice would be to go and see your GP. They can advise you on the champix and also might be able to help in other ways - I'm not suggesting medication, necessarily, but I think you need to get a clear perspective on what's going on.

    In the meantime, congratulate yourself on a really solid quit, and especially for sticking with it at such a rough time. I really hope things get better for you soon.

    H x

  • Thanks for the responses

    Thanks for the input people, I don't think I'm at the GP stage yet, more at the grumpy old bu**er point but I will keep that as a resort if needed.

    Just the fact that others are bothered enough to respond kind of helps.

    I've had a look at your suggested areas and I think I may align myself with the suggestion I read which said "Treat yourself with some of the money you've saved".

    My iphone app tells me I've saved over £900 so far ... ummmm where to start ...

  • Hello Pono,

    Don't know if it helps at all, but am pretty well in the same boat. I too stopped Champix at about 6 weeks as I felt it was affecting me and I don't seem to have changed too much. I am not myself and do not feel like socializing much at all. It's as if I am running at 1/3 speed all of the time. I can attribute some of the "mild depression" to a massive weight gain of 24 lbs since the quit, but not all.

    You are not on your own with this Pono and I am glad that I am not either!


  • Hey - I stopped on 17/1 with Champix and after having reduce the dosage to 1 a day after week 8, finally finished them at week 10. I have had some miserable days whilst on the tablets and also when I finished them. I put it down to the disturbed sleep I was having, which lead to moodiness, negativity and thoughts of when will I be happy again and enjoy myself!! Did go and have a long chat with my GP who was so supportive and pleased with my progress so far - he gave me some mild sleeping tablets and I now have got back into a good pattern of sleep - feel much more positive and able to function (amazing what a good 8 hours sleep does!). Weight is creeping up but was expecting that to happen, so will be careful - just enjoying all the flavours I can now taste after having deadened taste buds for so long:)

    Sense of smell has come back. Positives and negatives there too!! Flowers smell so lovely now but the smell of smoke and smokers is pretty revolting (although I sometimes do like to sniff someone who has just had a cig - including my boss!!)

    Just got to get over the social hurdles, summer pub times, parties and the longed for cigarette after a long flight (going to Australia shortly to see my daughter, whose baby is due mid June!!) Happy time!! xxx

  • I was under the understanding that feeling blue and down in the dumps is a part of the withdrawl process. Brain missing the nic and reacting. I'm not at that stage yet and not looking forward to it, but it is something I was told would happen.

    Hope you're feeling better now! :)

You may also like...